MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID ANTE-FLO

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID ANTE-FLO
Catalog Number THA3036X150A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
During implantation the physician used a lunderguist wire with a thoraflex device.When removing the lunderguist wire there was a lot of resistance, it is possible the wire got stuck inside the wire port of the device, when pulled harder the delivery system inverted itself.The physician removed this device.No visible damage was observed and another thoraflex device was implanted without issue.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - no clinical signs, symptoms or conditions- a second device was selected and the operation was completed successfully.Impact code: 4632- prolonged surgery - second device implanted after failure to deploy first device.4629 - device revision or replacement - second device selected and implanted.Device problem code : 2907 - detachment of device or device component- tracked lundy with thoraflex down the distal aorta.No issues.Deployed graft, opened collar.Then when they tried to pull the lundy wire out there was a lot of resistance and they pulled harder and the whole delivery system inverted in itself so at that time dr pulled the whole thoraflex out of the aorta.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales jan 21 - jan 25 vs thoraflex hybrid / could not deploy events jan 21 - feb 25 gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information has been requested from the site.3331 - analysis of production records: full batch review performed from base fabric to finished product which showed no issues with the device during manufacture.10- testing of actual/suspected device - device is being returned for analysis.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 4582 - no clinical signs, symptoms or conditions- a second device was selected and the operation was completed successfully.Impact code: 4632- prolonged surgery - second device implanted after failure to deploy first device.4629 - device revision or replacement - second device selected and implanted.Device problem code : 2907 - detachment of device or device component- tracked lundy with thoraflex down the distal aorta.No issues.Deployed graft, opened collar.Then when they tried to pull the lundy wire out there was a lot of resistance and they pulled harder and the whole delivery system inverted in itself so at that time dr pulled the whole thoraflex out of the aorta.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints thoraflex hybrid sales (b)(6) 2021 - (b)(6) 2025 vs thoraflex hybrid / could not deploy events (b)(6) 2021 - (b)(6) 2025 gave an occurrence rate of (b)(4) no trend requiring action has been identified.4111 - communication interview: additional information received - no excessive force was applied, the spitter was removed after the sheath was removed, there was resistance during deployment however nothing excessive and the graft was twisted / bent to match the patient's anatomy.3331 - analysis of production records: full batch review performed from base fabric to finished product which confirmed the device was manufactured to specification.10- testing of actual/suspected device - analysis was performed which concluded , the damage and bending to the tip of the delivery system shaft were possibly caused by the guidewire being pulled with significant force in directions contrary to those expected during typical use.It was not possible to recreate the failure mode on the benchtop therefore the root cause of this misalignment between the directions of the guidewire and the delivery system itself could not be determined.Investigation findings: 213 - no device problem found - full batch review performed from base fabric to finished product which confirmed the device was manufactured to specification.Site of graft deployment was aneurysmal with angulation.The peel-away sheath was able to be retracted / deployed to open the stent.The delivery system was not moved during deployment , it was not moved distally or proximally and it did not buckle.No elements of the delivery system broke or disassembled , however it did get twisted when trying to pull the wire out after the stent was deployed.Investigation conclusion: 4315 - cause not established - analysis of the returned device was performed which concluded- the damage and bending to the tip of the delivery system shaft were possibly caused by the guidewire being pulled with significant force in directions contrary to those expected during typical use.It was not possible to recreate the failure mode on the benchtop therefore the root cause of this misalignment between the directions of the guidewire and the delivery system itself could not be determined.
 
Event or Problem Description
During implantation the physician used a lunderguist wire with a thoraflex device.When removing the lunderguist wire there was a lot of resistance, it is possible the wire got stuck inside the wire port of the device, when pulled harder the delivery system inverted itself.The physician removed this device.No visible damage was observed and another thoraflex device was implanted without issue.This report is being submitted as a follow up #1 for manufacturing report number 9612515-2025-00018 to provide event closure information for tag0151.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID ANTE-FLO
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key21444653
Report Number9612515-2025-00018
Device Sequence Number7320692
Product Code QSK
UDI-Device Identifier05037881027050
UDI-Public05037881027050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P2100006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHA3036X150A
Device Lot Number25197039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown